Hello, I am wondering if anyone else has done this as my rheum told me it’s ok. I started the humira injections on a Monday not knowing how it was going to make me feel. Well, 3 shots in and sure enough I get super tired and just plain “zombie like” an hour or so after injecting, also feel like crap the day after. So, I skipped a week (psoriasis flared like crazy, also broke out with crazy pimples on my face and back, strange) and took it on a Saturday. That was two Saturdays ago and now I want to inject today instead so I can still salvage maybe some of my weekend! Not sure if it will affect me any way or not to move around the timing. I am hoping I’ll be ok. My psoriasis has been clearing nicely on my legs, but the PSA has been AWFUL lately. Just had an MRI on my neck last week, still waiting to hear back. But hoping to get some pain relief soon from it…I think this will be my 6th injection, I do 40 every 2 weeks with the syringe, I am awful at it. I need a cheering team or something to be able to inject myself! I am an anxious person to begin with then put a syringe in my hand and tell me to inject myself, not great I did ok with the pen but had really bad injection site reactions with it and poof, nothing at all with the syringe, just gotta shake through it haha. I don’t even know why I am posting, maybe because I just took it out of the fridge and thought I needed some moral support before I do it
Sounds like a good question for your doctor- have you told him the side effects are so bad? That sounds rough! I haven't had any residual issues with Enbrel, but the methotrexate kicks my butt for a day or so.
I would discuss it with your Rheumy. The injections do get easier as you get use to it. I have changed my injection days a couple of times with both my mtx and my Bio. I change it one day at a time with each injection. In other words if I inject on a Mon and want to switch to Fri I give it next Tues, then the next inject on Wed etc until I get to Fri. I still flare from the change but not as badly. I think if you move it from Mon to Sat and back again without inching it along you will have wicked flares and the meds may not work as well.
But check with your doctor, he/she wll help you.
i had to switch up my Humira day by a couple of days each month so that I could get a dose in before I traveled to China. I didn't wan to have to deal with traveling that far with the meds. I talked it through with the doc and he approved the plan.
I did get some odd reactions from Humira for a while which my doctor and I attributed to getting the injections a little too close togather. I never felt like I "needed" a Humira shot in the way that my body seemed to anticipate Enbrel or MTX. So we spaced them a little further apart than 2 weeks for a while. 19 days seemed to be the magic number. Then over time I needed the shots at 18 then 17 days. Now I'm back to 2 weeks and feel no ill-effects.
I also got weird skin reactions (not at the injection site) but I developed patches of P where I had never had any. And I got strange bumps and rashes. But that's all gone. Also it took a LONG time for me to feel like the Humira was doing anything. Even four months in I wasn't convinced. But now, now I know that it is really helping and making me human again!
Hang in there and do talk to your doctor. You should definitely mention your difficulties with the syringe. Sounds like you just need to develop a steadier hand!!
Talking to your rheumy is the best idea. I'm sure a lot of people need to switch days at times.
I'm not sure how you were taught to do the injection but the nurse that taught me showed me a technique of holding the needles close to the skin right before the injection. I find it makes it a little easier. I don't like the idea of jabbing myself suddenly with the needle. With mine I don't feel much pain inserting the needle, it's more when I inject the medication.
I've had a bit of swelling and rash with Enbrel but I'm told it's very common. I don't think I'll ever get used to doing the injections myself. I have to relax and take a deep breath before I do it. I take my time :)
thanks all, I did my best today, I actually dropped the syringe before I got it all in but I got more than 80% definitely need to look into getting those steadier hands! I am hoping after a while things will get better. It’s nice to hear others experiences with it. At least I’m not alone!
You could try calling progress support. I bet they could give you advise on how to move your injection.